Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

I've been taking calcium channel blockers for 24 years for

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 1092 Questions
Question
I've been taking calcium channel blockers for 24 years for Prinzmetals Angina Is this why I have no sence of smell?
Posted Sat, 25 Nov 2017 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Priyanka Aggarwal 47 minutes later
Brief Answer:
Anosmia

Detailed Answer:
Hi
Welcome to Healthcare Magic and thanks for putting up the query
Loss of smell can be due to chronic use of calcium channel blockers or some other cause like sinus disease or some endocrine disorder.
Please tell me do you have any nasal symptoms other than loss or smell?
Any history of thyroid disease?
Any history of hormone therapy?
Follow up with the required information so that I can suggest you better.
Take care
Thanks and regards
Above answer was peer-reviewed by
 
Follow-up: I've been taking calcium channel blockers for 24 years for 18 hours later
Yes, my mom, dad and brother have chronic runny nose. We've been this way all our lives. My problem started after starting the calcium channel blockers. I do have hypothyroidism but that started years after starting my heart pills. Same with the hormone therapies which I stopped a couple years ago. I've never been aware of any endocrine disorders.

So I think I have my answer, which is the calcium channel blockers. My suspicion all along. Thank you very much for your feedback.
 
 
Answered by Dr. Priyanka Aggarwal 15 hours later
Brief Answer:
Anosmia

Detailed Answer:
hi
You are always welcome with any questions in future too.
I hope my advice proves helpful to you.
You should use a steroidal nasal spray twice daily for few days. This might help to recover the sensation.
All the medicine prescribed by me will be available only on prescription.
Take care
Thanks and regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor